Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier
WebMD

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started
My Medicine
WebMD

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion
    WebMD

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community
    WebMD

    Community

    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up

Includes Expert Content
a-walk and anal glands and diahrea
avatar
An_247963 posted:
So Sept 18 I had my cats anal glands expressed. Was given antibiotics, and cream. Today I came home to her sitting in the windowsill panting. And really itching her bum. She had some diahrea today. So I rushed her to my vets. He said its probably the anibiotics given, making her tummy sore, and giving her the runs. I guess the runs is irritating the glands?? So he said to stop the antibiotics and cream and he gave her a pain relief/anti imflam shot. He also gave probiotics. If any changes, back she goes tonight or tomorrow morning for xrays. I will be up all night monitering her.

She finally had a snooze. She got up and did the a-walk. I guess shes just that irritated. A few minutes later she ate some canned food. So any thoughts would be great.

Oh and she is almost 2 years old. Indoor only.
Reply
 
avatar
AMERICAN VETERINARY MEDICAL ASSOCIATION
Drew Weigner, DVM, ABVP responded:
Yes, it's possible the antibiotics caused her diarrhea. It's a common side effect. If she's not back to normal by now, your veterinarian may need to prescribe something to stop the diarrhea until this resolves.

Drew Weigner, DVM, ABVP
The Cat Doctor
Board Certified in Feline Practice


Featuring Experts from AMERICAN VETERINARY MEDICAL ASSOCIATION

William Draper, DVM, better known as "Dr. Will," is a well-known small animal practitioner in the Atlanta, GA area. He grew up in Inglewood,...More

Helpful Tips

milk in nursing dogs
My chihuahua had 6 puppies on April 22nd and now seems to be running out of milk. Two of the six are not gaining weight and will not take ... More
Was this Helpful?
1 of 2 found this helpful

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Learn more about the AVMA

WebMD Special Sections